Alert archive / Texas / Flash Flood Warnings in 2004

Flash Flood Warning 204, NWS Austin/San Antonio, TX

June 29, 2004Uvalde County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Jun 29, 2004, 12:51 AM CDT for Uvalde County, Texas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 29, 2004, 12:51 AM CDT (05:51 UTC)
Expired
Jun 29, 2004, 6:45 AM CDT
In force
6 hr
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

County Uvalde County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 5.9 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2004-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 742 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2004-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
742 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
746 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 290553
FFWSAT
TXC463-291145-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1251 AM CDT TUE JUN 29 2004

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES...
  UVALDE

* UNTIL 645 AM CDT

* AT 1242 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM 16
  MILES WEST OF UVALDE TO 6 MILES WEST OF MONTELL...OR ALONG A LINE
  EXTENDING FROM 16 MILES WEST OF UVALDE TO 24 MILES SOUTHWEST OF
  LEAKEY...MOVING NORTH AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE SABINAL...REAGAN WELLS...
  KNIPPA...GARNER STATE PARK AND CONCAN.

RIVER RECREATIONISTS SHOULD MOVE AUTOS...RECREATIONAL VEHICLES AND 
EQUIPMENT FROM THE FLOOD PLAIN OF THE NUECES...FRIO AND SABINAL 
RIVERS BELOW THE HEADWATERS TO ABOVE UVALDE...IMMEDIATELY.  THESE
STREAMS CAN RISE VERY QUICKLY TO DAMAGING LEVELS...AND EVEN BE LIFE 
THREATENING. 

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT. IT IS
IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR
CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS SHOULD AVOID
CAMPING ALONG STREAMS OR CREEKS DURING THREATENING RAINS.

LAT...LON 2911 10011 2962 10012 2961 9944 2911 9943

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 8:38 PM CDT, 4 hours 13 minutes earlier.

Area forecast discussion, Jun 28, 8:38 PM CDT, 4 hours 13 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
838 PM CDT MON JUN 28 2004

.UPDATE...ONLY CHANGES TO PREVIOUS FORECAST WERE TO UP THE
PROBABILITIES ACROSS THE SOUTHWESTERN COUNTIES DUE TO ONGOING
CONVECTION AND MOVEMENT (PROPAGATION). AFTERNOON HIGHS JUST
SOUTH OF THE ONGOING CONVECTION ALONG THE LOWER RIO GRANDE PLAINS
CLIMBED INTO THE MID 90S...WHICH WILL ADD ADDITIONAL FUEL TO KEEP
THESE STORMS GENERATING INTO THE LATE NIGHT HOURS.

&&

.PREV DISCUSSION...
MID AFTERNOON...THE FRANKENSTEIN MIX OF THE MID LATITUDES AND
TROPICS. RAINFALL TOTALS HAVE AVERAGED ANOTHER 1/2 TO 1 INCH SINCE 7
AM...WITH ISOLATED TOTALS ESTIMATED IN EXCESS OF 4 INCHES IN SOUTH
CENTRAL VAL VERDE COUNTY. EXPECT LITTLE CHANGE IN CONDITIONS THROUGH
WEDNESDAY AFTERNOON...AS UPPER LEVEL DIFFLUENCE...MOIST GULF AIR...
WEAK STEERING WINDS...AND NUMEROUS OUTFLOW BOUNDARIES REMAIN OVER
TEXAS. THUS...WILL EXTEND THE FLASH FLOOD WATCH THROUGH 4 PM
TUESDAY...WITH POSSIBILITY IT MAY GO INTO WEDNESDAY. EXPECT SIMILAR
AMOUNTS...ANOTHER 1-2 INCHES WIDESPREAD...WITH ISOLATED 4-6 INCHES
POSSIBLE BY 4 PM WEDNESDAY.

AN UPPER LEVEL RIDGE BUILDS OVER NORTHERN MEXICO ON THURSDAY AND
REMAINS MOSTLY IN PLACE THROUGH THE HOLIDAY WEEKEND. NORTHWEST FLOW
AT MID AND UPPER LEVELS MAY ALLOW NOCTURNAL MCS TO MOVE DOWN INTO
CENTRAL TX...BUT THE MAIN EXPECTATION IS VERY LOW POP...SEA-BREEZE
ACTIVITY. IN OTHER WORDS...MORE TYPICAL JULY WEATHER. SIMILARLY...
TEMPS WILL MOVE UP INTO THE LOWER AND MID 90S BY FRIDAY...POSSIBLY
INTO THE MID AND UPPER 90S BY INDEPENDENCE DAY.

&&

.EWX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH TIL 4 PM TUESDAY
AFTERNOON ALL OF SOUTH CENTRAL TEXAS.

&&

02/04
Hazardous weather outlook, Jun 28, 7:12 PM CDT, 5 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
712 PM CDT MON JUN 28 2004

TXZ171>173-183>194-202>209-217>225-228-291100-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
712 PM CDT MON JUN 28 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TONIGHT
A FLASH FLOOD WATCH FOR ALL OF SOUTH CENTRAL TEXAS AND THE HILL
COUNTY HAS BEEN EXTENDED THROUGH TUESDAY AFTERNOON.  A VERY MOIST
AND UNSTABLE AIRMASS REMAINS IN PLACE. A SERIES OF UPPER LEVEL
DISTURBANCES WILL CONTINUE TO GENERATE SHOWERS AND THUNDERSTORMS
TONIGHT. HEAVY RAINFALL MAY CAUSE FLOODING. ADDITIONAL RAINFALL
AMOUNTS WILL AVERAGE 1 TO 2 INCHES ARE LIKELY WITH ISOLATED AMOUNTS
OF UP TO 6 INCHES POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE FLASH FLOOD WATCH WILL EXTEND THROUGH TUESDAY AFTERNOON. SHOWERS
AND THUNDERSTORMS WILL CONTINUE. HEAVY RAINFALL MAY CAUSE FLOODING
TUESDAY AND POSSIBLY INTO WEDNESDAY. THE WEATHER PATTERN IS EXPECTED
TO CHANGE THURSDAY LEADING TO LOWER CHANCES OF RAINS FRIDAY INTO THE
FOURTH OF JULY WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 7:19 PM CDTSevere Thunderstorm WarningEWXZavala56 min
Jun 28, 10:55 PM CDTFlash Flood WarningEWXEdwards, Kinney3 hr
Jun 28, 11:21 PM CDTFlash Flood WarningEWXBandera3 hr
Jun 28, 11:27 PM CDTFlash Flood WarningEWXReal3 hr
Jun 29, 1:56 AM CDTFlash Flood WarningEWXEdwards, Kinney4 hr
Jun 29, 2:30 AM CDTFlash Flood WarningEWXReal4 hr
Jun 29, 3:19 AM CDTFlash Flood WarningEWXBandera3 hr
Jun 29, 6:01 AM CDTFlash Flood WarningEWXBandera, Edwards, Real, Uvalde4 hr
Jun 29, 10:03 AM CDTFlash Flood WarningEWXBastrop, Travis, Williamson3 hr
Jun 29, 10:12 AM CDTFlash Flood WarningEWXAtascosa, Bexar, Caldwell, Comal, Guadalupe, Hays and 2 more4 hr
Jun 29, 10:36 AM CDTFlash Flood WarningEWXBandera, Kendall, Kerr4 hr
Jun 29, 11:44 AM CDTFlash Flood WarningEWXBlanco, Gillespie4 hr
Jun 29, 12:03 PM CDTFlash Flood WarningEWXBurnet, Llano4 hr
Jun 29, 12:35 PM CDTFlash Flood WarningEWXBexar3 hr
Jun 29, 12:49 PM CDTFlash Flood WarningEWXFayette, Lee5 hr
Jun 29, 1:00 PM CDTFlash Flood WarningEWXBastrop, Travis, Williamson5 hr
Jun 29, 1:35 PM CDTFlash Flood WarningEWXAtascosa, Bandera, Bexar, Blanco, Burnet, Caldwell and 10 more4 hr
Jun 29, 1:49 PM CDTFlash Flood WarningEWXDeWitt, Gonzales, Karnes, Lavaca4 hr
Jun 29, 2:48 PM CDTFlash Flood WarningEWXDimmit, Real, Uvalde, Zavala3 hr
Jun 29, 4:00 PM CDTFlash Flood WarningEWXBexar6 hr

Nearby

Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.